A variational derivation of a class of BFGS-like methods

Michele Pavon

Research output: Contribution to journalArticlepeer-review

Abstract

We provide a maximum entropy derivation of a new family of BFGS-like methods. Similar results are then derived for block BFGS methods. This also yields an independent proof of a result of Fletcher 1991 and its generalization to the block case.

Original languageEnglish (US)
Pages (from-to)2081-2089
Number of pages9
JournalOptimization
Volume67
Issue number11
DOIs
StatePublished - Nov 2 2018

Keywords

  • BFGS method
  • block BFGS
  • maximum entropy problem
  • Quasi-Newton method

ASJC Scopus subject areas

  • Control and Optimization
  • Management Science and Operations Research
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'A variational derivation of a class of BFGS-like methods'. Together they form a unique fingerprint.

Cite this